MAUDE Adverse Event Report: TELEFLEX MEDICAL OEM UROPASS AS 11/13FR X 46 CM 5/BX; ACCEESSORIES, CATHETERS, G-U

TELEFLEX MEDICAL OEM UROPASS AS 11/13FR X 46 CM 5/BX; ACCEESSORIES, CATHETERS, G-U
Model Number 61146BX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause for the customer's experience can not be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during a cystoscopy using a uropass access sheath, the distal five inches of the inner cannula separated and was retained inside the patient.Event details as follows: the doctor stated that the procedure started normally, with introducing the cystoscope to survey the bladder.He then placed a glidewire up the ureter, then placed a second wire up.Next, the access sheath was introduced.When the doctor removed the inner cannula of the access sheath, it was apparent the distal 5 inches of the inner cannula had detached.The procedure was not completed.A 5-inch segment of the distal end of the inner cannula was retained inside the patient.The patient reported pain due to the retained device fragment.On an unspecified date, the patient under went a second procedure during which the device fragment was removed with no further consequences reported.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is reported in h4, h6, and h10.Corrected information is reported in h6 (type of investigation).Physical evaluation of the complaint device reveals: the dilator was broken into 4 pieces and the sheathing was intact.The broken dilator tip was not returned with the rest of the broken pieces.This would be consistent with the report of a piece being retained in the patient, which had to be later removed.There was also a small dent on the tip of the blue sheathing.The dilator clip was functional and the dilator could be inserted and removed smoothly within the sheathing.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.Conclusion: the root cause has been determined to be environmental exposure of the device, which resulted in degradation and embrittlement of the polymer.

Brand Name
UROPASS AS 11/13FR X 46 CM 5/BX
Common Device Name
ACCEESSORIES, CATHETERS, G-U
Manufacturer (Section D)
TELEFLEX MEDICAL OEM
3750 annapolis lane north, suite 160
plymouth MN 55447
MDR Report Key11131694
Report Number3003790304-2021-00002
Device Sequence Number4088936
Product Code KNY
UDI-Device Identifier00821925035379
UDI-Public00821925035379
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61146BX
Device Lot Number09E1600089
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR